Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

PCOS, on metformin, Provera. Follicle grew to 8mm. Had sudden bleeding and follicle disappeared. Why ?

Hi, I have been on metformin for a year now. I was diagnosed with early PCOS and my husband and I are TTC for 1 year now. Two cycles of Clomid + Bravelle shots and one IUI and one natural intercourse failed. On my third cycle, after taking Provera for 10 days, I waited 14 days and had no period. An u/s showed that my lining was thin enough, so the doc started me on Clomid 100 for 5 days, followed by one shot of Bravelle 150. The follicle slowly grew to 8mm, so a second shot of Bravelle 100 was given to me. The very next day I had bleeding and for two days, I shed bright red blood. It wasn t particularly heavy and stopped after 2 days and 2 nights. U/s showed the lining had thinned considerably but was still 3 layers thick. The follicle was nowhere to be seen. My question is: a) What just happened there? Did I have a period mid-cycle? b) I haven t lost any weight on metformin. I used to have diarrhoea-style stools for several weeks after I started but these have now stabilized. But it doesn t look like metformin has helped at all. I am 5 3 tall and about 205 lbs. Could someone help me figure out what s happening with my body? I should add that I am heavy-boned and do not look as heavy as my lbs suggest, and I started with exercise and carbohydrate-control in the last 2 weeks, which has begun to show good results, I feel - at least emotionally and in terms of my stamina.
Asked On : Sat, 7 Apr 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Thanks for writing to us.
In your case, your period was delayed due to thin endometrium and as soon as the endometrium grew to a considearble thickness, bleeding started.
Metformin is not given for the weight loss. It is given for the hormone insensitivity in ytour body. Doing exercise and dietary restrictions will help you in losing weight.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal
Answered: Tue, 7 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor